Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 24, 1994, 2:41 AM EST for Marion County, Florida. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- Feb 24, 1994, 2:41 AM EST (07:41 UTC)
- Expired
- Feb 24, 1994, 3:45 AM EST
- In force
- 64 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 00:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 240742 RRA SVRDAB FLC083-240845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 241 AM EST THU FEB 24 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...MARION COUNTY NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF OCALA MOVING EAST AT 40 MPH. THIS STORM WILL AFFECT THE OCALA-SILVER SPRINGS AREA WITHIN THE NEXT HALF HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECT:ION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:31 AM EST, 10 minutes earlier.
Area forecast discussion, Feb 24, 2:31 AM EST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 228 AM EST THU FEB 24 1994 FRNT INTO PANHNDLE NOT MOVING QUITE AS FAST AS PROGGED AND MAY BE WAITING FOR LOW TO REFORM OVER VIRGINIA. EVEN WITH THIS FRNT WILL NOT MOVE TOO RAPIDLY TODAY BEFORE STALLING OVER SRN PEN. WILL GO LIKLEY NRN GRP TODAY WITH LOWERING POPS SWRD AS UPPER SUPPORT MOVES NE. WITH FRNT STALLING WILL NOT TAMPER WITH PREV FCST POPS TON AND FRI AS HIGH BRIDGES DOWN. MODLS ALSO HINT AT WEAK SFC WAVE FORMING ALONG FRNT 36 HR. TMPS NEAR TO ABOVE FWC ESP TODAY. SEA SHOULD BUILD TO SCA LEVELS TODAY. WILL ALSO KEEP HIGHER WINDS WITH TSTMS GRP 1 2. LINE STARTING TO INCREASE SOME INTO MARION CTY. @1...VOLUSIA LAKE @2...SEMINOLE ORANGE OSCEOLA @3...BREVARD INDIAN RIVER MCO 77/53/74 533 DAB 76/50/70 632 MLB 80/59/75 433 .MLB...SCA. RES
In the hours before
Special weather statement, Feb 24, 1:38 AM EST, 1 hour 3 minutes before
FLZ038-040-041-501-240740- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 140 AM EST THU FEB 24 1994 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FOR VOLUSIA... MARION AND FLAGLER COUNTIES AND THE ADJACENT COASTAL WATERS... AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED OVER NORTH FLORIDA. THE LEADING EDGE OF THE AREA WAS ALONG A LINE FROM JACKSONVILLE TO NORTH OF OCALA TO CEDAR KEY. THE HEAVIEST RAINFALL WAS LOCATED NEAR THE GEORGIA BORDER NORTH OF JACKSONVILLE AND BETWEEN JACKSONVILLE AND GAINESVILLE. INDIVIDUAL THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH...WHILE THE ENTIRE AREA WAS MOVING SLOWLY EAST. MF l
Special weather statement, Feb 24, 1:40 AM EST, 1 hour 1 minute before
FLZ038-040-041-501-240740- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 140 AM EST THU FEB 24 1994 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FOR VOLUSIA... MARION AND FLAGLER COUNTIES AND THE ADJACENT COASTAL WATERS... AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED OVER NORTH FLORIDA. THE LEADING EDGE OF THE AREA WAS ALONG A LINE FROM JACKSONVILLE TO NORTH OF OCALA TO CEDAR KEY. THE HEAVIEST RAINFALL WAS LOCATED NEAR THE GEORGIA BORDER NORTH OF JACKSONVILLE AND BETWEEN JACKSONVILLE AND GAINESVILLE. INDIVIDUAL THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH...WHILE THE ENTIRE AREA WAS MOVING SLOWLY EAST. MF
Special weather statement, Feb 24, 2:35 AM EST, 6 minutes before
FLZ038-040-041-501-240835- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 235 AM EST THU FEB 24 1994 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FOR VOLUSIA... MARION AND FLAGLER COUNTIES AND THE ADJACENT COASTAL WATERS... AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED OVER NORTH FLORIDA. THE LEADING EDGE OF THE AREA WAS ALONG A LINE FROM ST AUGUSTINE TO OCALA TO HOMOSASSA SPRINGS. WIDESPREAD RAIN FOLLOWING THE THUNDERSTORMS EXTENDED INTO THE EASTERN PANHANDLE. THE STRONGEST THUNDERSTORM WAS LOCATED IN EXTREME WESTERN MARION COUNTY AND MAY PRODUCE GUSTY WINDS UP TO 40 MPH. INDIVIDUAL THUNDERSTORMS WERE MOVING NORTHEAST AT 40 MPH...WHILE THE ENTIRE AREA WAS MOVING SLOWLY EAST. MF
Special weather statement, Feb 24, 2:35 AM EST, 6 minutes before
FLZ038-040-041-501-240835- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 235 AM EST THU FEB 24 1994 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FOR VOLUSIA... MARION AND FLAGLER COUNTIES AND THE ADJACENT COASTAL WATERS... AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED OVER NORTH FLORIDA. THE LEADING EDGE OF THE AREA WAS ALONG A LINE FROM ST AUGUSTINE TO OCALA TO HOMOSASSA SPRINGS. WIDESPREAD RAIN FOLLOWING THE THUNDERSTORMS EXTENDED INTO THE EASTERN PANHANDLE. THE STRONGEST THUNDERSTORM WAS LOCATED IN EXTREME WESTERN MARION COUNTY AND MAY PRODUCE GUSTY WINDS UP TO 40 MPH. INDIVIDUAL THUNDERSTORMS WERE MOVING NORTHEAST AT 40 MPH...WHILE THE ENTIRE AREA WAS MOVING SLOWLY EAST. MF
Special weather statement, Feb 24, 2:38 AM EST, 3 minutes before
FLZ041-044>047-053-054-501-240840- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 238 AM EST THU FEB 24 1994 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 AM EST FOR MUCH OF NORTH AND NORTH CENTRAL FLORIDA INCLUDING LAKE COUNTY... AT 230 AM...A LINE OF STRONG THUNDERSTORMS WAS FROM ST AUGUSTINE TO PALATKA AND WESTERN MARION COUNTY...EXTENDING TO CRYSTAL RIVER AND OFFSHORE INTO THE GULF. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 30 MPH WHILE THE LINE WAS MOVING SOUTHEAST AT 15 MPH. THROUGH 4 AM...SCATTERED STRONG THUNDERSTORMS WILL MOVE TO FLAGLER BEACH...OCALA AND INVERNESS. THESE THUNDERSTORMS MAY REACH LAKE COUNTY BETWEEN 5 AND 6 AM. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO OR OTHER RADIO OR TELEVISION STATIONS FOR FURTHER INFORMATION.
Special weather statement, Feb 24, 2:38 AM EST, 3 minutes before
FLZ041-044>047-053-054-501-240840- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 238 AM EST THU FEB 24 1994 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 AM EST FOR MUCH OF NORTH AND NORTH CENTRAL FLORIDA INCLUDING LAKE COUNTY... AT 230 AM...A LINE OF STRONG THUNDERSTORMS WAS FROM ST AUGUSTINE TO PALATKA AND WESTERN MARION COUNTY...EXTENDING TO CRYSTAL RIVER AND OFFSHORE INTO THE GULF. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 30 MPH WHILE THE LINE WAS MOVING SOUTHEAST AT 15 MPH. THROUGH 4 AM...SCATTERED STRONG THUNDERSTORMS WILL MOVE TO FLAGLER BEACH...OCALA AND INVERNESS. THESE THUNDERSTORMS MAY REACH LAKE COUNTY BETWEEN 5 AND 6 AM. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO OR OTHER RADIO OR TELEVISION STATIONS FOR FURTHER INFORMATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:45 AM EST | Severe Thunderstorm Warning | MLB | Flagler | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.